Alert archive / Georgia / Freeze Watches in 2013
Freeze Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze watch at Mar 24, 2013, 3:26 PM EDT for 96 counties in Georgia. It took effect at Mar 26, 2013, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 3:26 PM EDT (19:26 UTC)
- In effect from
- Mar 26, 2013, 2:00 AM EDT
- Expired
- Mar 25, 2013, 3:52 AM EDT
- In force
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Mar 24, 1:50 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 24, 1:50 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 150 PM EDT SUN MAR 24 2013 .UPDATE... HAVE TWEAKED POPS DOWN FOR A COUPLE OF HOURS BASED ON RADAR TRENDS. KEPT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS FOR LATER IN THE AFTERNOON JUST AHEAD OF THE COLD FRONT. HAVE ALSO ADJUSTED AFTERNOON MAX TEMPERATURES DOWN A FEW DEGREES DUE TO PERSISTENT CLOUDS. 41 .PREV DISCUSSION... /ISSUED 721 AM EDT SUN MAR 24 2013/ UPDATE... THE STORMS ACROSS MOST OF THE AREA HAVE WEAKENED SIGNIFICANTLY SO HAVE TAKEN MOST OF THE COUNTIES OUT OF THE WATCH. STILL LEFT THE EXTREME SE CORNER OF THE CWA IN THE WATCH FOR ANOTHER HOUR. PREV DISCUSSION... /ISSUED 416 AM EDT SUN MAR 24 2013/ SHORT TERM /TODAY THROUGH MONDAY/... WARM FRONT CONTINUES THIS MORNING ALONG THE FL/GA BORDER. LOW PRESSURE HAS DEVELOPED ACROSS THE FLORIDA PANHANDLE AND WILL CONTINUE TO MOVE EAST ALONG THE FRONT TODAY. WATER VAPOR IMAGERY SHOWS A SHORTWAVE MOVING JUST NORTH OF THE BOUNDARY ACROSS CENTRAL GA. THE MID LEVEL ENERGY/COLD POOL IS HELPING SUSTAIN ELEVATED CONVECTION ACROSS THE SOUTHERN HALF OF THE CWFA THIS MORNING. THE COOL AIR WEDGE IS FIRMLY IN PLACE ACROSS THE NE CWFA. THE ACTUAL COLD FRONT IS DENOTED BY A LINE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AL THIS MORNING. SEVERE WEATHER POTENTIAL WILL CONTINUE JUST ALONG AND NORTH OF THE WARM FRONT THIS MORNING...WHERE THE COLD POOL ALOFT IS HELPING TO SUSTAIN CONVECTION. LARGE HAIL WOULD BE THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS EARLY THIS MORNING. THE WARM FRONT WILL CONTINUE TO PUSH SLOWLY NE THIS MORNING AS THE LOW PRESSURE ALSO MOVES TO THE NE. DO THINK THAT THE COOL AIR WEDGE WILL ERODE SOME ON THE SOUTH SIDE...BUT THE FAR NE CORNER OF THE CWFA MAY REMAIN STABLE UNTIL THE COLD FRONT MOVES THROUGH DURING THE LATE MORNING/EARLY AFTERNOON. MODELS ARE PROGGING THE ACTUAL FRONT TO BEGIN MOVING THROUGH THE METRO ATLANTA AREA AROUND 12Z THIS MORNING. MODELS ARE NOT PROGGING A WHOLE LOT OF FORCING ALONG THE FRONT...BUT LAPSE RATES DO STEEPEN SIGNIFICANTLY DURING THE AFTERNOON. THIS MAY ALLOW ADDITIONAL SEVERE STORMS TO DEVELOP ALONG AND EAST OF THE COLD FRONT DURING THE LATE MORNING AND EARLY AFTERNOON. THE POTENTIAL FOR SEVERE WEATHER ALONG AND AHEAD OF THE COLD FRONT WILL BE MAINLY ACROSS THE SE PORTIONS OF THE FORECAST AREA. IN ADDITION...A DRY SLOT MAY FILTER IN JUST AHEAD OF THE FRONT...AND DAMAGING WIND GUSTS WITH LARGE HAIL WILL BE POSSIBLE. ALSO...AS SHEAR INCREASES THIS AFTERNOON...ISOLATED TORNADOES ARE POSSIBLE ACROSS THE SE. COLD FRONT IS EXPECTED TO CLEAR MOST OF THE CWFA BY MIDNIGHT. COLD AIR ADVECTION WILL OCCUR BEHIND THE BOUNDARY ALOFT AND AT THE SURFACE. SOME WRAP AROUND PRECIP IS POSSIBLE ACROSS THE NORTHERN CWFA OVERNIGHT...AND THERE IS POTENTIAL FOR A RASN MIX ACROSS THE HIGHER ELEVATIONS. FOR NOW...MOISTURE IS LIMITED AND ANY ACCUMULATIONS SHOULD BE MINIMAL. STRONG W/NW FLOW WILL CONTINUE WELL INTO MONDAY. A WIND ADVISORY LOOKS LIKELY AS WINDS WILL BE SUSTAINED AROUND 20 TO 25 MPH. GUSTS TO AROUND 35 TO 40 MPH WILL NOT BE OUT OF THE QUESTION. NLISTEMAA LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE LONG TERM STARTS OFF WITH THE MAIN LOW PRESSURE CENTER MOVING NE ALONG THE MID ATLANTIC AND NEW ENGLAND COAST. GOOD MOISTURE AROUND THE BACK SIDE OF THIS LOW CENTER CONTINUES TO ROTATE SOUTHWARD BUT IT STAYS NORTH OF THE FORECAST AREA THROUGH TUESDAY MORNING. EXTREME NORTH GA GETS INTO THE DEEPER WRAP AROUND MOISTURE BRIEFLY BEFORE IT SWINGS EAST AND OFF THE CAROLINA COAST TUE NIGHT. A HIGH PRESSURE RIDGE SLIDES IN OVER THE AREA WEDNESDAY AND IS SHORT LIVED AS IT WEAKENS RAPIDLY ALLOW MOISTURE TO MOVE BACK IN FROM THE NW THU. THE MOISTURE IS VERY LIMITED SO ONLY EXPECTING INCREASED CLOUD COVER WITH MAYBE A FEW SHOWERS ACROSS N GA THU/FRI. INCLUDED A SLIGHT CHANCE OF POPS FRI ACROSS NORTH GA WITH SLIGHT CHANCE ACROSS THE REST OF THE AREA SAT AND SUN. THERE IS VERY LITTLE INSTABILITY DAYS 3-7 SO I O NOT HAVE ANY THUNDERSTORMS IN THE FORECAST. 01 HYDROLOGY... AROUND AN INCH OF RAINFALL EXPECTED WITH THIS SYSTEM MAINLY TONIGHT AND SUNDAY. WITH QPF...SOME RIVERS ACROSS NORTH GEORGIA COULD REACH ACTION STAGE. NOT EXPECTED FLOODING...BUT CANNOT RULE OUT A SITE OR TWO MAKING IT INTO MINOR FLOOD STAGE. WILL CONTINUE TO MONITOR SITUATION. && .AVIATION... 18Z UPDATE... REMNANTS OF WEDGE HOLDING IFR CEILINGS ACROSS NORTH GA THIS AFTERNOON. LOOKING FOR IMPROVEMENT INTO AT LEAST MVFR AFTER 22Z WHEN COLD FRONT PASSES. SOME MVFR SHOULD LINGER INTO THE OVERNIGHT AS COLD AIR PUSHES INTO THE STATE. THERE MAY BE A PERIOD OF LIGHT RAIN OR SNOW MAINLY NORTH OF THE TAF SITES AFTER 06Z. WINDS SHOULD BECOME WESTERLY BY 00Z WITH HIGHER GUSTS CONTINUING OVERNIGHT AND INCREASING TO MONDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS...EXCEPT HIGH CONFIDENCE ON WIND GUSTS TONIGHT AND MONDAY. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 52 38 49 28 / 90 40 10 5 ATLANTA 59 36 47 30 / 80 20 10 0 BLAIRSVILLE 50 32 40 30 / 90 60 50 20 CARTERSVILLE 57 35 47 31 / 80 20 10 10 COLUMBUS 73 39 54 33 / 70 10 10 0 GAINESVILLE 51 36 46 31 / 90 50 10 10 MACON 72 41 54 31 / 80 10 10 0 ROME 60 35 47 31 / 80 30 10 20 PEACHTREE CITY 65 37 49 28 / 80 10 10 0 VIDALIA 75 46 56 35 / 90 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 24, 11:45 AM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT SUN MAR 24 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-2510000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1145 AM EDT SUN MAR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... .HAZARDS... ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND POSSIBLY EARLY EVENING. .DISCUSSION... A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON. INSTABILITY IS RATHER LIMITED BUT COLD AIR ALOFT ASSOCIATED WITH THE UPPER TROUGH COULD LEAD TO ISOLATED STRONG AND POSSIBLY SEVERE STORMS. STRONG GUSTY WINDS AND HAIL ARE THE MOST LIKELY HAZARDS. A RAIN SNOW MIX WILL BE POSSIBLE OVER PORTIONS OF FAR NORTH GEORGIA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... WINDY CONDITIONS CAN BE EXPECTED MONDAY AND POSSIBLY AGAIN ON TUESDAY. A COLDER AIR MASS WILL SETTLE OVER THE REGION MONDAY INTO TUESDAY. A WINTRY MIX OF RAIN AND SNOW IS POSSIBLE MAINLY IN THE HIGHER ELEVATIONS OF NORTH GEORGIA MONDAY NIGHT INTO TUESDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED DAYS WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER SPOTTERS SHOULD REMAIN ALERT AND MONITOR THE LATEST FORECASTS AND ANY WARNINGS.
In the hours before
Local storm report, Mar 24, 10:26 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 AM EDT SUN MAR 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HAIL 5 N PONDEROSA 32.27N 82.26W
03/24/2013 E1.00 INCH TOOMBS GA PUBLIC
THE PUBLIC REPORTED NICKEL TO QUARTER SIZED HAIL. TIME
ESTIMATED BASED ON RADAR.
&&
TDPThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 10:28 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart | 47 min |
| Mar 23, 11:18 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 27 min |
| Mar 23, 11:45 PM EDT | Special Weather Statement | FFC | Dooly, Sumter | 45 min |
| Mar 23, 11:53 PM EDT | Special Weather Statement | FFC | Marion | 22 min |
| Mar 24, 12:47 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 38 hr |
| Mar 24, 1:28 AM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike, Talbot, Upson | 47 min |
| Mar 24, 1:42 AM EDT | Special Weather Statement | FFC | Heard, Troup | 48 min |
| Mar 24, 2:41 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones | 49 min |
| Mar 24, 3:12 AM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe, Upson | 48 min |
| Mar 24, 3:36 AM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 39 min |
| Mar 24, 3:51 AM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Mar 24, 4:02 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 28 min |
| Mar 24, 4:42 AM EDT | Special Weather Statement | FFC | Coweta, Meriwether, Troup | 48 min |
| Mar 24, 5:02 AM EDT | Special Weather Statement | FFC | Jefferson, Washington | 28 min |
| Mar 24, 5:16 AM EDT | Special Weather Statement | FFC | Johnson | 29 min |
| Mar 24, 5:40 AM EDT | Special Weather Statement | FFC | Dooly, Sumter | 35 min |
| Mar 24, 6:07 AM EDT | River Flood Warning | FFC | Forsyth | 12 hr |
| Mar 24, 6:22 AM EDT | Special Weather Statement | FFC | Douglas | 23 min |
| Mar 24, 6:34 AM EDT | Special Weather Statement | FFC | Dodge, Wheeler | 26 min |
| Mar 24, 6:52 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Montgomery, Telfair, Toombs, Wheeler | 23 min |
| Mar 24, 7:14 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs | 16 min |
| Mar 24, 8:26 AM EDT | River Flood Warning | FFC | Dade | 23 hr |
| Mar 24, 9:16 AM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Mar 24, 9:20 AM EDT | Severe Thunderstorm Warning | FFC | Toombs | 10 min |
| Mar 24, 10:41 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 36 hr |
| Mar 24, 1:42 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 20 hr |
| Mar 24, 1:54 PM EDT | River Flood Warning | FFC | Whitfield | 41 hr |
| Mar 24, 3:26 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 27 hr |
| Mar 24, 4:53 PM EDT | Special Weather Statement | FFC | Dade, Walker | 37 min |
| Mar 24, 7:46 PM EDT | Special Weather Statement | FFC | DeKalb, Walton | 29 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.